Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Cheyenne, WY

June 30, 2015Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2015, 5:24 PM MDT for Albany County, Wyoming. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 5:24 PM MDT (23:24 UTC)
Expired
Jun 30, 2015, 5:36 PM MDT
In force
12 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS55 KCYS 302324
SVRCYS
WYC001-010000-
/O.NEW.KCYS.SV.W.0129.150630T2324Z-150701T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 600 PM MDT

* AT 523 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSLER...OR
  13 MILES NORTH OF LARAMIE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LARAMIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4148 10578 4159 10567 4146 10528 4127 10549
TIME...MOT...LOC 2323Z 307DEG 32KT 4150 10565 

HAIL...<.75IN
WIND...60MPH

$$

MAZUR
1 follow-up statement
570 
WWUS55 KCYS 302336
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT TUE JUN 30 2015

WYC001-302345-
/O.CAN.KCYS.SV.W.0129.000000T0000Z-150701T0000Z/
ALBANY WY-
536 PM MDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...
    
THIS WARNING HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WARNING 
FOR EAST CENTRAL ALBANY COUNTY. 

LAT...LON 4148 10578 4159 10567 4146 10528 4127 10549
TIME...MOT...LOC 2334Z 307DEG 32KT 4144 10554 

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 30, 2:30 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT TUE JUN 30 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 230 PM MDT TUE JUN 30 2015

SURFACE ANALYSIS SHOWING A FRONTAL BOUNDARY OVER WESTERN SOUTH
DAKOTA...EXTENDING INTO EXTREME NORTHEASTERN WYOMING EARLY THIS
AFTERNOON. RADAR SHOWING SOME SHOWERS DEVELOPING OVER THE NORTH
LARAMIE RANGE THIS AFTERNOON. LAPRELLE CREEK AND WINDY PEAK
SNOTELS SHOWING SOME PRETTY GOOD RAINFALL AMOUNTS IN THE NORTH
LARAMIE RANGE. BUT OUTSIDE THIS AREA...IT STILL LOOKS LIKE ECHOES
ARE ELEVATED. 1PM HUMIDITY AT CHEYENNE AT 19 PERCENT...DOUGLAS AT
24 PERCENT...LARAMIE 21 PERCENT...SO THESE ECHOES ARE GOING TO
TAKE QUITE A WHILE TO REACH THE GROUND. SO FOR THIS
AFTERNOON...THINK MOST PLACES WILL REMAIN DRY UNTIL THE LATE
AFTERNOON HOURS. LATEST SPC MESOANALYSIS SHOWING AROUND 500J/KG
CAPE ACROSS SOUTHERN WYOMING. NIOBRARA COUNTY AND THE PANHANDLE
JUST LOST THEIR CAP OUT THAT WAY WITH CAPE VALUES AROUND 1000J/KG.
JUST NORTH OF THE PANHANDLE NEAR THE FRONT...SURFACE BASED CAPES
OF 2500 TO 3500 J/KG EXISTS. LOOKS LIKE THE SLIGHT RISK AREA IS
STILL HOLDING GOOD UP THAT WAY.

LATEST HRRR SIMULATED RADAR SHOWS INCREASING AREA OF SHOWERS AND
THUNDERSTORMS MOVING SOUTHEAST LATE THIS AFTERNOON THAT MOVE INTO
THE PANHANDLE THROUGH THE EARLY EVENING HOURS. CONTINUE THE CHANCE
POP FORECAST FOR THIS AFTERNOON WITH SMALL HAIL AND GUSTY WINDS.
COULD SEE A COUPLE SEVERE STORMS MOVE INTO THE NORTHERN PANHANDLE
FROM WESTERN SOUTH DAKOTA/NORTHEASTERN WYOMING. OVERALL
THOUGH...DO THINK CHANCES WILL BE LOW.

BETTER CHANCES APPEAR FOR WEDNESDAY AFTERNOON FOR LOCATIONS ALONG
THE INTERSTATE 80 CORRIDOR AS THE FRONT STALLS ALONG THE LARAMIE
RANGE. THIS IS DEPICTED ON THE ECMWF. GFS HAS FRONT FURTHER EAST
IN NEBRASKA. DUE TO THE DIFFERENCES...DI NOT CHANGE POPS TOO MUCH
FOR WEDNESDAY WITH CHANCE POPS.

DID INCREASE POPS FOR THE PANHANDLE WEDNESDAY NIGHT INTO THURSDAY
MORNING. ECMWF SHOWING FRONT LIFTING ENE INTO WESTERN NEBRASKA.
NAM SOUNDINGS FOR THE PANHANDLE SHOWING PWATS ALMOST TO 1.3 INCHES
WITH LONG/SKINNY CAPE PROFILES. GOOD NEWS IS FORECAST STORM
MOTIONS ARE FAIRLY HIGH...SO DO THINK WE ARE OK FOR POSSIBLE HEAVY
RAIN THREAT DURING THAT TIME.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 230 PM MDT TUE JUN 30 2015

ELONGATED UPPER RIDGE WILL HOLD ACROSS THE SW CONUS THIS PERIOD
WITH A GENERALLY NWLY FLOW ALOFT OVER THE CWA ON THE NORTHEAST
PERIPHERY OF THE UPPER HIGH. MAINLY DRY CONDITIONS ARE EXPECTED
FRIDAY THROUGH THE WEEKEND THOUGH BY SUNDAY INTO EARLY NEXT WEEK
CONVECTION SHOULD INCREASE AS BETTER MOISTURE ADVECTS INTO THE
REGION FROM THE SW. A COOL FRONT IS EXPECTED TO PASS ACROSS SUNDAY
BRINGING A MODEST COOL DOWN INTO MONDAY BEFORE TEMPS REBOUND
TUESDAY. POST FRONTAL UPSLOPE PATTERN SHOULD HELP PCPN CHANCES
MONDAY WITH CHANCES FOR SHOWERS AND TSTMS CONTINUING TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1115 AM MDT TUE JUN 30 2015

VFR CONDITIONS WILL PREVAIL...EXCEPT FOR SOME BRIEF MVFR
VISIBILITIES IN WIDELY SCATTERED AFTERNOON/EVENING SHOWERS/TSTORMS
MAINLY AFFECTING SE WY TERMINALS THIS AFTERNOON INTO EARLY EVENING.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MDT TUE JUN 30 2015

NORTH LARAMIE RANGE SEEING WETTING RAINS EARLY THIS AFTERNOON WITH
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST ALONG A FRONTAL
BOUNDARY MOVING INTO THE AREA FROM THE NORTH. FOR AREAS EAST OF
THE LARAMIE RANGE...IT WILL TAKE SOME TIME FOR SHOWERS TO REACH
THE GROUND AS AFTERNOON HUMIDITIES QUITE LOW. EVENTUALLY
THOUGH...MUCH OF SOUTHERN WYOMING AND SOUTHERN NEBRASKA PANHANDLE
SHOULD SEE WETTING RAINS LATE AFTERNOON THROUGH EARLY EVENING.
BETTER CHANCES WEDNESDAY AFTERNOON AS THE FRONT STALLS ALONG THE
EAST SLOPES OF THE LARAMIE RANGE. NO FIRE WEATHER CONCERNS THROUGH
THE WEEK AS AFTERNOON HUMIDITIES SHOULD REMAIN ABOVE CRITICAL
LEVELS AND FUELS ARE GREEN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...GCC
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 30, 3:36 AM MDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
336 AM MDT TUE JUN 30 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-010945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
336 AM MDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH THE PASSAGE
OF A COOL FRONT AND UPPER LEVEL DISTURBANCE. THUNDERSTORMS WILL
LINGER INTO THE LATE EVENING BEFORE ENDING. SOME OF THE THUNDERSTORMS
MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. AN ISOLATED SEVERE
THUNDERSTORM OR TWO PRODUCING ONE INCH HAIL AND WIND GUSTS IN EXCESS
OF 58 MPH IS ALSO POSSIBLE OVER THE PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
WEDNESDAY AND THURSDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 30, 4:31 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT TUE JUN 30 2015

WYZ105-106-110-114-115-302315-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SNOWY RANGE WY-
LARAMIE VALLEY WY-
431 PM MDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EAST CENTRAL
CARBON COUNTIES UNTIL 515 PM MDT...

AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF MEDICINE
BOW TO NEAR ARLINGTON...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCK RIVER...BOSLER AND ARLINGTON.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 267 AND
302.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4178 10545 4125 10582 4156 10636 4197 10607
TIME...MOT...LOC 2230Z 301DEG 29KT 4189 10606 4160 10626

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:31 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 30, 5:33 PM MDTSevere Thunderstorm WarningCYSAlbany27 min
Jun 30, 5:45 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie30 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.